PubMed Health⌕ Search

Biomedical subjects

L Méry

Publications and source records attributed to L Méry.

2 recordsLinked to original sources

[Pravastatin-induced dermatomyositis].

INTRODUCTION: The toxic myopathy caused by statins (HMG-CoA reductase inhibitors) is well established. Recent reports add to these effects systemic immune diseases including systemic lupus erythematosus, vasculitis, polymyositis or dermatomyositis. EXEGESIS: We report a case of dermatomyositis in a 69-year-old patient treated with pravastatin [Elisor]. She presented with typical features of dermatomyositis 2 years after she started a treatment with pravastatin. The treatment was discontinued and she slowly improved, with a transient dermocorticosteroid treatment. Eight other patients with dermatomyositis and chronic treatment with HMG-CoA reductase inhibitors are reported in the literature. All of them presented with classical features of dermatomyositis. The discontinuation of the treatment was followed by spontaneous clinical and biological improvement in 3/9 patients. The other patients received high doses of corticosteroids and improved, except one patient who died of respiratory failure (pulmonary fibrosis) despite the adjunction of oral cyclophosphamide [Endoxan]. In these patients, dermatomyositis can be considered as a severe adverse reaction to HMG-CoA reductase inhibitors although a distinct casual link cannot be definitely established. CONCLUSION: The increasing prescription of statins has led to the parallel increment of reported side-effects, where autoimmune diseases are now described. Among them, our case of dermatomyositis in a patient receiving pravastatin adds to the eight reported cases in the literature and highlights the potential role of statins as triggers of immune systemic diseases.

Aged↗

[Dapsone-induced sensory peripheral neuropathy].

INTRODUCTION: Peripheral neuropathy is a rare complication of dapsone therapy. CASE-REPORT: A 74 year-old woman was treated with dapsone, 50 mg per day, for a linear IgA dermatosis. One month later, the disease was controlled but the patient complained of a sensory peripheral neuropathy, which was documented on electromyographic studies. Dapsone was stopped and symptoms resolved within 24 hours. Three months after the beginning of linear IgA dermatosis, a colic adenocarcinoma was revealed by an acute occlusive syndrome. After surgical resection of the tumor, remission of linear IgA dermatosis was obtained with salazopyrine. DISCUSSION: This is a rare side effect of dapsone therapy. Twenty-one cases have been previously reported. In most cases, there was a pure motor or mixed neuropathy. Dapsone therapy was then stopped or decreased. Recovery usually occurs within one year after dapsone therapy is discontinued.

Aged↗